User Tag List

Likes Likes:  0
Results 1 to 6 of 6

Thread: Is my problem predbisone?

  1. #1
    Join Date
    Nov 2014
    Location
    Central Pennsylvania
    Posts
    197
    Post Thanks / Like
    Mentioned
    5 Post(s)
    Tagged
    0 Thread(s)

    Default Is my problem predbisone?

    Hi guys, its been awhile. I had surgery 3 weeks ago and was tapering pred before that. My doc told me to hold at 7.5 until after surgery and then go to 5.... so now- 3 weeks after, that is what i did. I feel so off today. I cant put a finger on it. Very exhausted and very emotional and just off....is this SERIOUSLY from going down by 2.5 mg and only for the last 2 days? I see the dr for post op on monday but hes an ob/gyn....

  2. #2
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,195
    Post Thanks / Like
    Mentioned
    13 Post(s)
    Tagged
    0 Thread(s)

    Default

    Go back to 7.5 and see if you feel better. If you do, you'll have a good notion that 2.5 mg was too big a drop. Ask your doc to Rx pred in 1 mg tabs so you can taper more slowly. I came down 1 mg/month (from 10) with no issues. In general, a slow taper is better because your adrenal glands have more time to adjust. There is also a chance that you'll have to be on some dosage of pred for the rest of your life. Compared to feeling " a little off" all the time, that may be an acceptable trade off.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  3. #3
    Join Date
    Apr 2011
    Location
    Olympia, Washington
    Posts
    6,957
    Post Thanks / Like
    Mentioned
    15 Post(s)
    Tagged
    0 Thread(s)

    Default

    I hear many times on here of people having trouble with small drops of pred like that. I have trouble with them even at a higher level, like around 10-15mg. The lowest I've gotten is 7.5. Remember that a drop of 2.5mg amounts to a much higher percentage when at around 5-7.5mg than it does at around 10-15mg. I agree with Pete and hope the doc will allow you some flexibility to manage the taper on your own sometimes. However, I've also heard of people getting through that first few uncomfortable days of taper and then having things fall into place a little better. This is hard to do, though, when you are trying to get work done or have other important things in life to deal with.
    Anne, dx'ed April 2011

  4. #4
    Join Date
    Nov 2010
    Location
    ~46N1165W
    Posts
    1,912
    Post Thanks / Like
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Default

    With 5mg pred I would sleep most of the day and get very little done. I went to 10mg about a week ago and now I'm too wired, but getting a lot done. This morning I cut it down to 7.5 and hope it is just right. So, yes, what you are feeling is probably normal. Pred takes a couple days to adjust from one dosage to another, so give it a bit of time. It's not instant.
    Wegener's (​GPA )- dx Apr10, Granulomatous Hypophysitis - dx Apr10, Diaphragmatic Paralysis - dx Feb16, Bradycardia - dx Dec16. (my story)
    Forum Member Map -- world map for you to put a stickpin of where you are located....

  5. #5
    Join Date
    Dec 2014
    Location
    Barra do Garças, Mato Grosso, Brazil
    Posts
    12
    Post Thanks / Like
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default

    Yes, below 10 mg is very hard. For me it takes until one week after pred went down. Sometimes I return to the high previous dose for one day and then reduce the next day, it makes me feel better.

  6. #6
    Join Date
    Apr 2011
    Location
    Olympia, Washington
    Posts
    6,957
    Post Thanks / Like
    Mentioned
    15 Post(s)
    Tagged
    0 Thread(s)

    Default

    Some people have had success with alternating doses when tapering. Like instead of just doing 7.5mg, do one day of 10mg. and the the next day 5 and then back to 10mg., for an average of 7.5. Some have said the lower dose day (or in some cases, no dose) will tend to "kick start" the adrenals. Then the next higher dose day will help avoid withdrawal symptoms and prepare you for the next lower dose day. After awhile of that, if trying to get to 5mg., you could then start alternating 7.5 and 5mg. Or whatever. I've seen different schedules mentioned. I haven't really tried it myself but have read of a couple of people on here who have done it and gotten off pred successfully that way. At the end, the might be alternating 5mg. with 0mg., or 2.5 with 0, or even some some sort of three-day alternation. Of course some of us may never get off pred, but getting down to 2.5 or 5mg. would be great. You might try a search of pred tapering schedules.
    Anne, dx'ed April 2011

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •